Volume 21, Number 4, October-December 2015
|Page(s)||958 - 988|
|Published online||30 June 2015|
Cut time in sub-riemannian problem on engel group∗
Revised: 23 March 2015
The left-invariant sub-Riemannian problem on the Engel group is considered. The problem gives the nilpotent approximation to generic rank two sub-Riemannian problems on four-dimensional manifolds. The global optimality of extremal trajectories is studied via geometric control theory. The global diffeomorphic structure of the exponential mapping is described. As a consequence, the cut time is proved to be equal to the first Maxwell time corresponding to discrete symmetries of the exponential mapping.
Mathematics Subject Classification: 22E25 / 58E25
Key words: Sub-Riemannian geometry / optimal control / Engel group / Lie algebra / Maxwell time / cut time / exponential mapping / Euler’s elastica
© EDP Sciences, SMAI, 2015
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.